Wildfire, Drew
- When
- August 14, 10:00 AM CST to August 15, 4:00 PM CST
- Where
- Drew forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
The Lacey Fire began on the 14th 8 miles southwest of Monticello in Drew County and continued until the 15th. Altogether, 1410 acres burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Lacey Fire began on the 14th 8 miles southwest of Monticello in Drew County and continued until the 15th. Altogether, 1410 acres burned. Ten fire departments, Arkansas Forestry Commission crews from eight counties, three aircraft, and 13 fire plows fought the fire. At the height of the fire, about 45 people were evacuated from the Possum Valley community, and a 24-inch natural gas line was threatened. In the end, only timber was lost to the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 14, 9:54 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1054 AM CDT TUE AUG 14 2012 .UPDATE... NEAR TERM FORECASTS APPEAR ON TRACK. CLOUD COVER WILL CONTINUE TO INCREASE THROUGH MID AFTERNOON...AHEAD OF A WEAK MID LEVEL DISTURBANCE. ANY PRECIPITATION THAT DOES OCCUR WILL BE LIMITED TO TRACE AMOUNTS. 55 && .PREV DISCUSSION... /ISSUED 639 AM CDT TUE AUG 14 2012/ AVIATION... MID CLOUDS MOVING ACROSS THE NORTH THIS MORNING. WEAK DISTURBANCE MOVING ACROSS EASTERN KANSAS AND SOUTHWEST MISSOURI WILL CONTINUE TO MOVE EAST. WITH DEEP AREA OF DRY AIR OFF THIS MORNINGS SOUNDING...RAINFALL WILL BE HARD PRESSED TO REACH THE GROUND. ANOTHER WAVE WILL MOVE NORTH AFTER 15/06Z...BUT NOT CONFIDENT ENOUGH TO INCLUDE ANY PRECIP...BUT DID INCREASE CLOUD COVER ACROSS THE WEST. PREV DISCUSSION... /ISSUED 405 AM CDT TUE AUG 14 2012/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT FNTL BNDRY WAS SITUATED JUST TO THE SE OF THE FA EARLY THIS MRNG... WITH A WEAK RDG OF HIGH PRES BLDG INTO THE REGION. MEANWHILE...A MID LVL IMPULSE OVR THE CNTRL PLAINS WAS STARTING TO SPREAD SOME CLOUDS INTO NWRN AR. THE MODELS INDC A GOOD BIT OF CLOUD COVER ACRS NRN AR LATER TODAY AS THE IMPULSE MOVES SEWD. NOT EXPECTED MUCH IN THE WAY OF PRECIP AS LOW LVL RH RMNS LIMITED. THE AFOREMENTIONED FNTL BNDRY WL STALL OUT ACRS NERN TX AND NRN LA FOR THE NEXT FEW DAYS. NWLY FLOW ALOFT WL BRING A SERIES OF IMPULSES SEWD THRU THE AREA AND INTERACT WITH THE BNDRY TO PRODUCE SMALL RAIN CHCS MAINLY OVR THE SWRN HALF OF THE FA TNGT AND WED. BETTER CHCS OF SHRA/TSRA WL RETURN TO AR THU AND FRI AS A STRONGER SHRTWV AND NEW CDFNT APCH FM THE NW. SOME TIMING DIFFERENCES ARE NOTED BETWEEN THE MODELS REGARDING FROPA AND HAVE TRENDED TOWARD A BLEND ATTM...TAKING THE FNT THRU MOST OF THE FA THU NGT AND FRI. INDCD INCRSG CHCS FOR SHRA/TSRA LATER THU THRU FRI AS FNT WORKS SEWD THRU THE AREA. THERE WL BE THE POTENTIAL FOR SOME STRONG/SVR STORMS AHEAD OF THE FNT LATER THU/THU NGT OVR NRN AR. RAIN CHCS WL LINGER OVR CNTRL AND SRN AR LATE/FRI NGT AS BNDRY CONTS SHIFTING SEWD. LONG TERM...SATURDAY THROUGH MONDAY COLD FRONT WILL SAG INTO SOUTHERN ARKANSAS SATURDAY...WITH SMALL RAIN CHANCES SOUTH OF LITTLE ROCK. THE TIMING OF THE FRONT EXITING THE STATE IS STILL IN QUESTION...AS UPPER TROUGH OVER THE EAST COAST WILL HAVE TO DEEPEN BEFORE FRONT WILL MOVE SOUTH. HOWEVER...THIS WILL ALSO KEEP THE STATE IN NORTHWEST FLOW...WITH TEMPERATURES IN THE 80S...WELL BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 86 63 92 70 / 10 10 10 20 CAMDEN AR 92 68 94 73 / 10 20 30 20 HARRISON AR 83 62 90 70 / 10 10 20 20 HOT SPRINGS AR 90 69 93 74 / 10 20 30 20 LITTLE ROCK AR 88 67 92 73 / 0 10 20 20 MONTICELLO AR 90 67 94 73 / 0 10 30 20 MOUNT IDA AR 91 65 92 71 / 10 20 30 20 MOUNTAIN HOME AR 82 60 92 69 / 10 10 20 20 NEWPORT AR 86 62 92 69 / 10 10 10 20 PINE BLUFF AR 88 66 93 72 / 0 10 20 20 RUSSELLVILLE AR 89 64 92 72 / 10 10 20 20 SEARCY AR 87 63 92 70 / 10 10 20 20 STUTTGART AR 87 65 92 71 / 0 10 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 14 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DUE TO ONGOING DROUGHT CONDITIONS AND DRY VEGETATION...THE RISK FOR WILDFIRES REMAINS HIGH TO EXTREME. DRIER AIR WILL CONTINUE TO MOVE INTO THE STATE TODAY...LEADING TO LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON HOURS. THIS WOULD ALLOW ANY FIRE THAT GETS STARTED TO QUICKLY GROW OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER HALF OF THE WORK WEEK...AHEAD OF A SYSTEM MOVING THROUGH THE PLAINS. A COLD FRONT WILL ENTER THE STATE THURSDAY NIGHT INTO FRIDAY...AND MOVE OUT OF THE AREA SATURDAY. SOME OF THE STORMS WITH THIS FRONT COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. WHILE RAINFALL IS EXPECTED TO BE MORE WIDESPREAD THAN RECENT EVENTS...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS. EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392757.